Weekly migraines after menopause

by Kim
(El Paso tx )

When I went through menopause 10 years ago I began to get migraines. I started bioidentical hormones estradiol progesterone and testosterone. As time went on the migraines worsened until one day they began to occur every week - usually 3 days in a row. I got a saliva test done and my levels of progesterone were off the charts high. Don't remember what the other levels were. I stopped the progesterone and continued with the estradiol. I finally got off the estradiol about three years ago.

I also have been working with diet and supplements eating all organic food. Lots of cooked vegetables and moderate animal protein. Mostly ketogenic. Anyway nothing has helped these migraines after ten years - although after I stopped the hormones they did get less intense. But I still have 2-5 of them every week pretty much. So between about 12 and 15 per month. Since I went off the hormones I have steadily declined in other ways: less energy, more fatigue, loss of muscle tone, vaginal atrophy and oh yeah, uterine prolapse! Geez.

I would appreciate any recommendations or insights you might have regarding this.

Thank you.

Comments for Weekly migraines after menopause

Click here to add your own comments

May 08, 2018
Weekly migraines after menopause
by: Joy

Hi Kim

There is a definite connection between hormones and Migraines. They also seem to affect women far more than men. Progesterone, if used correctly will help you. Please read the Migraine page. I don't believe that any women needs to take extra estrogen as there are well over 100 estrogen mimics in our environment as it is, why take more? Testosterone can also cause cardiovascular disease and Insulin Resistance. https://academic.oup.com/jcem/article/94/12/4776/2596564.

I am not sure how much progesterone you were using but between 100-200mg is needed, more if symptoms are severe. I suggest that you use a good progesterone cream such as Natpro and see if that will help. The Hormone Testing page will explain what the correct levels should be for hormones. Progesterone cream does help with vaginal atrophy when inserted in the vagina at night. It should also be used no less than twice a day. In the morning rub on your body and at night insert in the vagina.

Progesterone therapy is not an over night fix, it can take between 2-6 months for things to improve, longer if symptoms are severe.

Nothing less than 5,000iu's of Vitamin D3 is needed per day, more if you are deficient.

Please read these pages if you have not done so already.

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance

Migraines - https://www.progesteronetherapy.com/migraine-treatment.html

Hormone Testing - Hormone Testing - https://www.progesteronetherapy.com/hormone-testing.htm


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...